BACKGROUND Organ donation after cardiac death (DCD) is a well-accepted practice in the medical, philosophical, and legal fields. It is important to determine the amount of time required for the loss of circulation to lead to irreversible brain loss, and ultimately brain death. CASE REPORT We report a rare case of organ donation after cardiac death. During organ procurement, it was noted that the patient's aortic and renal arteries were pumping and pulsing, and her cardiopulmonary activities were back to unexpected levels. The organ procurement surgery was stopped. At the time, the patient was given Fentanyl and Lorazepam. Subsequently, she was pronounced dead again 18 minutes after she was initially pronounced dead. After a complete autopsy, the cause of death was determined to be acute Fentanyl toxicity due to a Fentanyl injection in the hospital. The manner of death was determined to be homicide. CONCLUSIONS What should an attending physician do in the rare case that the organ procurement team notices the patient is still alive? It is our opinion that: first, the organ procurement team should leave the room immediately and withdraw from the case, and second, the attending physician should let nature run its course and refrain from excessive medical intervention.